Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 101, NWS Jackson, KY

August 19, 2001Perry County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 19, 2001, 3:00 PM EDT for Perry County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2001, 3:00 PM EDT (19:00 UTC)
Expired
Aug 19, 2001, 3:30 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Whole counties

County Perry County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS53 KJKL 191900
SVRJKL
KYC193-191930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT SUN AUG 19 2001

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PERRY COUNTY

* UNTIL 330 PM EDT

* AT 300 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER ROWDY...
  OR ABOUT 10 MILES NORTH OF HAZARD...MOVING EAST AT 25 MPH.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 65 MPH 
AND HAIL UP TO THE SIZE OF NICKELS.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.

$$
HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:00 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 19, 2:00 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
200 PM EDT SUN AUG 19 2001

MAIN FORECAST CONCERN IS POPS IN THE FIRST PERIOD. OTHERWISE...
GENERALLY BENIGN CONDITIONS ARE PROJECTED.

COLD FRONT CURRENTLY PUSHING THROUGH OUR FORECAST AREA AS
DELINEATED BY A LINE OF INTENSIFYING CONVECTION. AVN APPEARS TO BE
THE ONLY MODEL TO HAVE A DECENT HANDLE ON THIS EVENT. MESOETA SHOWS
NO PRECIP UNTIL LATE THIS AFTERNOON FOR OUR FAR EASTERN COUNTIES.
BOTH AVN AND MESOETA LEAVE A VERY SMALL QPF AFTER 00Z FOR THAT
AREA. AM INCLINED AT THIS POINT TO LEAVE POPS OUT OF ALL AREAS...BUT
WILL WAIT UNTIL ZONE ISSUANCE TO DECIDE FOR SURE.

MODEL TIME-HEIGHT CROSS SECTIONS DEPICT VERY DRY AIR WITH
GENERAL SUBSIDENCE ABOVE THE BOUNDARY LAYER FOR THE BALANCE OF THE
FORECAST PERIOD. WRAP-AROUND MOISTURE FROM UPPER LOW IS PROJECTED TO
REMAIN NORTH OF OUR FORECAST AREA. A FEW CLOUDS MAY LINGER IN OUR
NORTHERN COUNTIES INTO EARLY MONDAY.

MAV AND FWC GUIDANCE TEMPS ARE IN GENERAL AGREEMENT. WILL USE A
BLEND OF THE TWO WHERE DIFFERENCES OCCUR.

EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THAT UPPER TROUGH WILL
MOVE OFF THE EASTERN SEABOARD AND UPPER RIDGE WILL BUILD INTO THE
SOUTHEAST DURING THE PERIOD. SUBTLE DIFFERENCES IN THE MODEL
SOLUTIONS INTRODUCE UNCERTAINTY LATER IN THE EXTENDED PERIOD. MRF
SUGGESTS THAT CONVECTION AROUND THE PERIPHERY OF THE SOUTHEASTERN
RIDGE WILL TRACK VERY NEAR EASTERN KENTUCKY. THE CANADIAN GEM
PROJECTS THAT THESE FEATURES WILL TRACK MUCH FARTHER NORTH. BASED ON
THE GENERAL PLACEMENT OF THE UPPER RIDGE BY THE MODELS...TEND TO
FAVOR THE CANADIAN GEM AND WILL KEEP FAR EXTENDED DRY AT THIS TIME.
HOWEVER BASED ON THE MOST RECENT AVN RUN...AM RELUCTANT TO REMOVE
MENTION OF PRECIP ON WEDNESDAY. TEMPS WILL GENERALLY BE ABOVE
CLIMATOLOGY THROUGH THE EXTENDED PERIOD.

.JKL...NONE.

LCM

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.